Alert archive / Michigan / Beach Hazards Statements in 2024
Beach Hazards Statement 8, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jun 22, 2024, 3:45 AM EDT for 6 counties in Michigan. It took effect at Jun 22, 2024, 8:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2024, 3:45 AM EDT (07:45 UTC)
- In effect from
- Jun 22, 2024, 8:00 PM EDT
- Expired
- Jun 23, 2024, 7:47 PM EDT
- In force
- 24 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
715 WHUS43 KGRR 220745 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 345 AM EDT Sat Jun 22 2024 MIZ056-064-071-221545- /O.NEW.KGRR.BH.S.0008.240623T0000Z-240623T1200Z/ Ottawa-Allegan-Van Buren- 345 AM EDT Sat Jun 22 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...From this evening through Sunday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
8 follow-up statements
270 WHUS43 KGRR 221524 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1124 AM EDT Sat Jun 22 2024 MIZ050-222330- /O.EXB.KGRR.BH.S.0008.240623T0000Z-240623T1600Z/ Muskegon- 1124 AM EDT Sat Jun 22 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon county. * WHEN...From 8 PM EDT this evening through Sunday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ056-064-071-222330- /O.EXT.KGRR.BH.S.0008.240623T0000Z-240623T1600Z/ Ottawa-Allegan-Van Buren- 1124 AM EDT Sat Jun 22 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...From 8 PM EDT this evening through Sunday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
706 WHUS43 KGRR 221936 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 336 PM EDT Sat Jun 22 2024 MIZ050-056-064-071-230345- /O.CON.KGRR.BH.S.0008.240623T0000Z-240623T1600Z/ Muskegon-Ottawa-Allegan-Van Buren- 336 PM EDT Sat Jun 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...From 8 PM EDT this evening through Sunday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
946 WHUS43 KGRR 230148 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 948 PM EDT Sat Jun 22 2024 MIZ050-056-064-071-231000- /O.CON.KGRR.BH.S.0008.000000T0000Z-240623T1600Z/ Muskegon-Ottawa-Allegan-Van Buren- 948 PM EDT Sat Jun 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through Sunday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
092 WHUS43 KGRR 230748 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 348 AM EDT Sun Jun 23 2024 MIZ050-056-064-071-231600- /O.CON.KGRR.BH.S.0008.000000T0000Z-240623T1600Z/ Muskegon-Ottawa-Allegan-Van Buren- 348 AM EDT Sun Jun 23 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Until noon EDT today. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
028 WHUS43 KGRR 230842 AAA CFWGRR Coastal Hazard Message...UPDATED National Weather Service Grand Rapids MI 442 AM EDT Sun Jun 23 2024 MIZ037-043-231645- /O.EXB.KGRR.BH.S.0008.000000T0000Z-240623T2100Z/ Mason-Oceana- 442 AM EDT Sun Jun 23 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...Through this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ050-056-064-071-231645- /O.EXT.KGRR.BH.S.0008.000000T0000Z-240623T2100Z/ Muskegon-Ottawa-Allegan-Van Buren- 442 AM EDT Sun Jun 23 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
870 WHUS43 KGRR 231635 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1235 PM EDT Sun Jun 23 2024 MIZ037-043-050-056-064-071-232100- /O.CON.KGRR.BH.S.0008.000000T0000Z-240623T2100Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1235 PM EDT Sun Jun 23 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
312 WHUS43 KGRR 232000 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 400 PM EDT Sun Jun 23 2024 MIZ037-043-050-232100- /O.CAN.KGRR.BH.S.0008.000000T0000Z-240623T2100Z/ Mason-Oceana-Muskegon- 400 PM EDT Sun Jun 23 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves haved dropped below hazardous levels. $$ MIZ056-064-071-240000- /O.EXT.KGRR.BH.S.0008.000000T0000Z-240624T0000Z/ Ottawa-Allegan-Van Buren- 400 PM EDT Sun Jun 23 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
604 WHUS43 KGRR 232347 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 747 PM EDT Sun Jun 23 2024 MIZ056-064-071-240100- /O.CAN.KGRR.BH.S.0008.000000T0000Z-240624T0000Z/ Ottawa-Allegan-Van Buren- 747 PM EDT Sun Jun 23 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves have diminished below criteria for a Beach Hazards Statement and it has therefore been cancelled. $$ DUKE
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 22, 3:33 AM EDT, 12 minutes earlier. Its key messages:
- -Potential severe weather and flooding today/this evening -Dry Monday, strong storms possible Tuesday/Tuesday night -Dry Wednesday/Thursday, storminess returns next weekend
Area forecast discussion, Jun 22, 3:33 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
333 AM EDT Sat Jun 22 2024
.KEY MESSAGES...
-Potential severe weather and flooding today/this evening
-Dry Monday, strong storms possible Tuesday/Tuesday night
-Dry Wednesday/Thursday, storminess returns next weekend
&&
.DISCUSSION...
Issued at 332 AM EDT Sat Jun 22 2024
-Potential severe weather and flooding today/this evening
A warm front has lifted to the northern cwa early this morning
where it's expected to become quasi stationary today. Low pressure
in Nebraska will move ENE toward Wisconsin by this afternoon. A
strong southwest flow ahead of the low is helping to bring in
moisture-rich air and precipitable water values in excess of 2
inches is expected today.
There will be some destabilization ahead of the low across the
northern and central cwa today. Thunderstorms will likely spread
east from Wisconsin. CAPE values are not particularly impressive.
However, shear values increase to 45 knots this afternoon. An
impressive LLJ is progd to move toward the northwest CWA this
afternoon. A weak short wave aloft will aid in convective
generation. It's possible that as the shear increases we could see
some low topped supercells develop. Impressive helicity values
around 400 m2/s2 move over the northern rows this afternoon near
the frontal boundary. It's not out of the question a tornado or
two could spin up along the boundary.
As the low crosses northern Lower around 00z, the trailing cold
front will begin to move south. Showers/storms will form along the
cold front and move across the rest of the cwa during the evening
and overnight. Areas south of I-96 will likely see a bit more
destabilization today due to a bit more sunshine. And so any
storms that form along the cold front will be able to tap into
that instability. Strong wind gusts and torrential rainfall will
be the main threats. Precipitation will be ending by Sunday
morning.
Today will be the last day of the Heat Advisory. Heat indices will
top out in the mid 90s again today. A cold front will move across
the state tonight leading to highs in the 75 to 80 degree range
Sunday.
-Dry Monday; strong storms possible Tuesday/Tuesday night
Monday will feature sunshine and comfortable temps/humidity with
surface ridging in control before a warm front returns on Tuesday
and sends back the heat and humidity for a day. GFS has SB Capes
exceeding 3000 J/KG Tuesday afternoon once the warm sector arrives,
setting the stage for the possibility of some stronger storms by
evening as a cold front and H5 shortwave trough approach from the
northwest.
-Dry Wednesday/Thursday; storminess returns next weekend
The cold front exits early Wednesday and we dry out by afternoon as
cooler/drier air arrives from the north. High pressure settles in
for Thursday with dry weather still prevailing, but then models
diverge which leads to low confidence timing the return of our next
chance of showers and storms. The more progressive GFS has rain
chances returning already on Friday whereas ECMWF holds off until
Saturday.
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 205 AM EDT Sat Jun 22 2024
The cluster of showers and storms currently over srn WI and nrn IL
extrapolates northeast into MKG around 11-12Z and should last on
and off through much of Saturday morning. These may impact GRR as
well although probably to a lesser extent than MKG. Ocnl MVFR/IFR
possible as these storms pass through. After the morning
convection it looks like the MKG/GRR terminals may dry out and go
predominantly VFR for this afternoon before more showers and
storms return after 00Z this evening.
Otherwise VFR weather prevailing all day for the terminals south
and east of GRR with the bulk of the rain and tstms remaining
off to the north over central and nrn Lwr MI. The potential for
showers and storms does not really ramp up across this area until
after about 02-03Z tonight. Winds increasing to 12-22 kts out of
the southwest by Noon today.
&&
.MARINE...
Issued at 332 AM EDT Sat Jun 22 2024
Wind and waves will increase behind a cold front tonight
necessitating a Small Craft Advisory and Beach Hazards statement
south of Grand Haven. Wind and waves will decrease late tonight.
Additionally, thunderstorms will pose a threat to boaters and
beachgoers today and tonight.
&&
.HYDROLOGY...
Issued at 332 AM EDT Sat Jun 22 2024
Very juicy air with precipitable water values north of 2 inches
are expected across the cwa today. A stationary frontal boundary
over the northern cwa will focus showers and thunderstorms today.
Any of these storms will be capable of producing torrential
rainfall. Training echos will be an issue today and local
probability matched mean values hint at the potential for 2 to 4
inches of rain along US-10 in an area that saw locally heavy
rainfall from storms yesterday. As a result, we have issued a
Flood Watch for the northern 3 rows of counties from noon today
through 6 am Sunday. Local flooding of poor drainage areas is
possible.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Flood Watch from noon EDT today through late tonight for
MIZ037>040-043>046-050>052.
Heat Advisory until 8 PM EDT this evening for MIZ056-057-064>067-
071>074.
Beach Hazards Statement from this evening through Sunday morning
for MIZ056-064-071.
MARINE...Small Craft Advisory from 8 PM this evening to 8 AM EDT Sunday
for LMZ844>846.
&&
DISCUSSION...Meade/04
AVIATION...Meade
MARINE...04
HYDROLOGY...04Hazardous weather outlook, Jun 21, 9:39 AM EDT, 18 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 939 AM EDT Fri Jun 21 2024 MIZ037>040-043>046-050>052-056>059-064>067-071>074-220800- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 939 AM EDT Fri Jun 21 2024 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Scattered thunderstorms are possible into tonight. A marginal risk for severe thunderstorms exists near and east of US-127 today. Wind is the main threat along with torrential rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong to severe storms accompanied by torrential rainfall are possible Saturday and Saturday night. Another round of thunderstorms are possible Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-220800- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 939 AM EDT Fri Jun 21 2024 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Patchy dense fog this morning will decrease this afternoon. As a result, locally hazardous boating conditions will occur this morning. Isolated thunderstorms are possible. Gusty winds and cloud to water lightning strikes are the main forecast hazards. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Wind and waves will be hazardous to small craft Saturday afternoon and Saturday night. Strong to severe storms are possible Saturday and Saturday night. Another round of thunderstorms are possible Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:45 AM EDT | Small Craft Advisory | GRR | 40 hr | |
| Jun 22, 3:56 AM EDT | Flood Watch | GRR | Clare, Gratiot, Isabella, Lake, Mason, Mecosta and 5 more | 22 hr |
| Jun 22, 3:04 PM EDT | Severe Thunderstorm Warning | GRR | Clare | 56 min |
Nearby
Beach Hazards Statements in Michigan, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.